# SDR CA080930008

- Difficulty date: September 29, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,196 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Seal
- Condition: Leaking
- Location: Turbocharger
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT SAW THICK BLUE SMOKE FROM LT ENG JUST AFTER LANDING AT HOME BASE.  OIL PRESSURE INDICATIONS APPEARED NORMAL.  DURING INVESTIGATION FOUND LT TO BE 5 QUARTS LOW ON OIL, WITH NO VISIBLE EXTERNAL LEAKS.  CYL COMPRESSION CHECK SHOWED NO FAULTS.  TURBO CHARGER EXHAUST PIPE SHOWED WET OIL ON INSIDE OF EXIT PIPE.  PIPE REMOVED FROM TURBOCHARGER AND FOUND OIL STAIN IN EXHAUST TURBINE.  REPLACED TURBO AND GROUND CHECKED SERVICEABLE.  NO FAULTS REPORTED AFTER SUBSEQUENT FLIGHTS.
